×

Traveling wave solution in a diffusive predator-prey system with Holling type-IV functional response. (English) Zbl 1472.35412

Summary: We establish the existence of traveling wave solution for a reaction-diffusion predator-prey system with Holling type-IV functional response. For simplicity, only one space dimension will be involved, the traveling solution equivalent to the heteroclinic orbits in \(R^3\). The methods used to prove the result are the shooting argument and the invariant manifold theory.

MSC:

35Q92 PDEs in connection with biology, chemistry and other natural sciences
92D25 Population dynamics (general)
35C07 Traveling wave solutions
35K40 Second-order parabolic systems
PDFBibTeX XMLCite
Full Text: DOI

References:

[1] Andrews, J. F., A mathematical model for the continuous culture of microorganisms utilizing inhibitory substrates, Biotechnology and Bioengineering, 10, 707-723 (1968) · doi:10.1002/bit.260100602
[2] Sugie, W.; Howell, J. A., Kinetics of phenol by washed cell, Biotechnology and Bioengineering, 23, 2039-2049 (1980)
[3] Berryman, A. A., The origins and evolution of predator-prey theory, Ecology, 73, 1530-1535 (1992) · doi:10.2307/1940005
[4] Fan, Y.-H.; Li, W.-T., Global asymptotic stability of a ratio-dependent predator-prey system with diffusion, Journal of Computational and Applied Mathematics, 188, 2, 205-227 (2006) · Zbl 1093.35039 · doi:10.1016/j.cam.2005.04.007
[5] Gourley, S. A.; Britton, N. F., A predator-prey reaction-diffusion system with nonlocal effects, Journal of Mathematical Biology, 34, 3, 297-333 (1996) · Zbl 0840.92018
[6] Wang, L.-L.; Li, W.-T., Periodic solutions and permanence for a delayed nonautonomous ratio-dependent predator-prey model with Holling type functional response, Journal of Computational and Applied Mathematics, 162, 2, 341-357 (2004) · Zbl 1076.34085 · doi:10.1016/j.cam.2003.06.005
[7] Freedman, H. I., Deterministic Mathematical Models in Population Ecology, 57 (1980), New York, NY, USA: Marcel Dekker, New York, NY, USA · Zbl 0448.92023
[8] Gardner, R. A., Existence of travelling wave solutions of predator-prey systems via the connection index, SIAM Journal on Applied Mathematics, 44, 1, 56-79 (1984) · Zbl 0541.35044 · doi:10.1137/0144006
[9] May, R., Stability and Complexity in Model Ecosystems (1974), Princeton, NJ, USA: Princeton University Press, Princeton, NJ, USA
[10] Okubo, A., Diffusion and Ecological Problems: Mathematical Models. Diffusion and Ecological Problems: Mathematical Models, Lectures in Biomathematics, 10 (1980), Berlin, Germany: Springer, Berlin, Germany · Zbl 0422.92025
[11] Owen, M. R.; Lewis, M. A., How predation can slow, stop or reverse a prey invasion, Bulletin of Mathematical Biology, 63, 655-684 (2001) · Zbl 1323.92181 · doi:10.1006/bulm.2001.0239
[12] Huang, J.; Lu, G.; Ruan, S., Existence of traveling wave solutions in a diffusive predator-prey model, Journal of Mathematical Biology, 46, 2, 132-152 (2003) · Zbl 1018.92026 · doi:10.1007/s00285-002-0171-9
[13] Dunbar, S. R., Travelling wave solutions of diffusive Lotka-Volterra equations, Journal of Mathematical Biology, 17, 1, 11-32 (1983) · Zbl 0509.92024 · doi:10.1007/BF00276112
[14] Dunbar, S. R., Traveling waves in diffusive predator-prey equations: periodic orbits and point-to-periodic heteroclinic orbits, SIAM Journal on Applied Mathematics, 46, 6, 1057-1078 (1986) · Zbl 0617.92020 · doi:10.1137/0146063
[15] Li, W.-T.; Wu, S.-L., Traveling waves in a diffusive predator-prey model with Holling type-III functional response, Chaos, Solitons & Fractals, 37, 2, 476-486 (2008) · Zbl 1155.37046 · doi:10.1016/j.chaos.2006.09.039
[16] Hartman, P., Ordinary Differential Equations, xiv+612 (1964), New York, NY, USA: John Wiley & Sons, New York, NY, USA · Zbl 0125.32102
[17] LaSalle, J. P., Stability theory for ordinary differential equations, Journal of Differential Equations, 4, 57-65 (1968) · Zbl 0159.12002 · doi:10.1016/0022-0396(68)90048-X
[18] Seydel, R., Practical Bifurcation and Stability Analysis: From Equilibrium to Chaos (1994), Berlin, Germany: Springer, Berlin, Germany · Zbl 0806.34028
[19] Murray, J. D., Mathematical Biology, 19 (1993), Berlin, Germany: Springer, Berlin, Germany · Zbl 1006.92002 · doi:10.1007/b98869
[20] Mischaikow, K.; Reineck, J. F., Travelling waves in predator-prey systems, SIAM Journal on Mathematical Analysis, 24, 5, 1179-1214 (1993) · Zbl 0815.35045 · doi:10.1137/0524068
[21] Volpert, A. I.; Volpert, V. A.; Volpert, V. A., Traveling Wave Solutions of Parabolic Systems, 140 (1994), Providence, RI, USA: American Mathematical Society, Providence, RI, USA · Zbl 0835.35048
[22] Dunbar, S. R., Traveling wave solutions of diffusive Lotka-Volterra equations: a heteroclinic connection in \(\mathbf{R}^4\), Transactions of the American Mathematical Society, 286, 2, 557-594 (1984) · Zbl 0556.35078 · doi:10.2307/1999810
[23] Chow, P. L.; Tam, W. C., Periodic and traveling wave solutions to Volterra-Lotka equations with diffusion, Bulletin of Mathematical Biology, 38, 6, 643-658 (1976) · Zbl 0345.92007
[24] Conley, C., Isolated Invariant Sets and the Morse Index. Isolated Invariant Sets and the Morse Index, CBMS Regional Conference Series in Mathematics, 38 (1978), Providence, RI, USA: American Mathematical Society, Providence, RI, USA · Zbl 0397.34056
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.